Flood, Lebanon
- When
- June 21, 6:30 AM EST to 11:15 PM EST
- Where
- Lebanon forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
0 feet. 3 feet at 17:45 EST on the 21st, then fell below flood stage at 23:15 EST on the 21st.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Heavy rainfall caused Swatara Creek at Harper Tavern to exceed its flood stage of 9.0 feet. The creek exceeded flood stage at 06:30 EST on Saturday June 21st, crested at 10.3 feet at 17:45 EST on the 21st, then fell below flood stage at 23:15 EST on the 21st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 21, 2:45 AM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 345 AM EDT SAT JUN 21 2003 MULTISENSOR PRECIP ESTIMATES A MAXIMUM OF BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN OVER THE LAST 24 HRS ACROSS SCHUYLKILL...COLUMBIA AND EASTERN LANCASTER COUNTIES. MANY ROADS REMAIN FLOODED AS OF 3 AM OVER LANCASTER CO...AS MOST STREAMS APPROACH CREST. HOWEVER FEW PROBLEMS FURTHER NORTH OVER SCHUYLKILL AND COLUMBIA (WILL COVER WITH FLS THROUGH THIS MORNING). REGIONAL RADAR LOOP SHOWS MAIN BAND OF WRAPAROUND RAINFALL HAS PIVOTED INTO WESTERN PA EARLY THIS AM. LATEST ETA AND RUC MODELS SUGGEST THIS BAND BREAKS UP OVER WESTERN ZONES LATER THIS MORNING...THEN STEADY RAIN MAY REORGANIZE OVER NORTHERN TIER LATER TODAY AS UPPER LO CRAWLS EASTWARD ALONG THE MASON DIXON LINE. WILL KEEP FLOOD WATCH GOING THROUGH TODAY ALONG THE NORTH FOR POTENTIAL OF SIGNIFICANT RAIN REDEVLPNG LATER TODAY AND TONIGHT. FURTHER SOUTH...PROBLEM COULD BE SLOW MOVING CONVECTION NEAR UPPER LO CENTER...SUCH AS OCCURRED AROUND PITTSBURGH YESTERDAY. SREF DATA SUGGESTS SHOWERS LINGER OVER THE EAST INTO PART OF SUNDAY...THEN CLEARING FROM WEST TO EAST AS HIGH PRES BUILDS IN. 850 TEMPS REBOUNDING TO ARND 14C SUGGEST A RAPID WARMUP POSSIBLE BY SUNDAY AFTN WHERE CLEARING TAKES PLACE. EXTENDED...RIDGE BUILDING OVER THE EASTERN US WILL BRING SUMMERLIKE WEATHER FOR ALL OF NEXT WEEK. MREF 850 TEMPS RISE TO ARND 18-19C...SUGGESTING HIGHS INTO THE L90S SUSQ VALLEY AND 85-90 ELSEWHERE. A COLD FRONT APPROACHES BY FRIDAY...BRINGING THE NEXT CHC OF WIDESPREAD RAINFALL. .CTP... PA...FLOOD WATCH TODAY FOR ALL OF CENTRAL PA...WITH EXCEPTION OF LAUREL HIGHLANDS AND NORTHWEST MTNS. FITZGERALD
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-211130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 532 AM EDT SAT JUN 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY A SLOW MOVING AREA OF LOW PRESSURE...OVER THE PANHANDLE OF WEST VIRGINIA THIS MORNING...WILL TRACK EASTWARD TO JUST SOUTH OF CAPE COD BY SUNDAY AFTERNOON. THIS SYSTEM WILL BRING SHOWERS TO PENNSYLVANIA TODAY...ALONG WITH THE CHANCE OF THUNDERSTORMS OVER SOUTHERN AND EASTERN AREAS. HEAVY RAIN FROM RECENT DAYS...COMBINED WITH TODAYS RAIN...COULD PRODUCE LOCALIZED FLOODING IN PARTS OF CENTRAL PENNSYLVANIA THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359942.